U.S. doctors online nowAsk doctors free
Kirkland, WA
A 39-year-old male asked:

I had a vasectomy and developed epididymitis. my doc recommended 5 aleve (naproxen) a day for 1 week. it helped but it still hurts. what else can i do?

2 doctor answers2 doctors weighed in
Dr. Joshua Stein
Urology 19 years experience
Testicular pain: Intermittent testicular pain occurs after approximately 5% of vasectomies. It is typically intermittent and flare-ups can be treated with NSAIDs (such as Naproxen or ibuprofen) and antibiotics. It is most common in the first few years after the vasectomy. Extreme cases have been successfully treated with vasectomy reversal but that is far from the norm.
Dr. Sean O'mara
Emergency Medicine 25 years experience
Testicular pain: If you were not provided an antibiotic the surgeon probably felt it was not infectious in nature. However if your pain is persistent through the Alleve, getting worse or not improving you should immediately discuss this with the surgeon. Call his on call service to discuss. There are complications which could be developing such as infection or torsion where the testicle can twist. Call the doc!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 24, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.